Arkansas, 2013

Flood in Arkansas, March 15 to 18, 2013

March 15 to 18, 2013 · NWS LZK · 1 event in 1 county or zone

Heavy rain during the first half of the month caused minor flooding along the Cache River at Patterson.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Heavy rain during the first half of the month caused minor flooding along the Cache River at Patterson.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 15, 5:30 AM CST, 3 hours 10 minutes earlier.

Area forecast discussion, Mar 15, 5:30 AM CST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATE FOR AVIATION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
630 AM CDT FRI MAR 15 2013

.AVIATION...

VFR CONDITIONS ARE EXCEPTED OVER THE NEXT 24 HOURS. TODAY SOME
REDUCED VISIBILITIES MAY BE SEEN OVER WESTERN TO NORTHERN ARKANSAS
DUE TO SMOKE FROM AREA FIRES. THE HIGHEST POTENTIAL WILL BE AT KHRO
AND KBPK. WINDS WILL BE S TO SW AT 5 TO 15 KNOTS THIS MORNING...THEN
INCREASING TO MORE SW AT 10 TO 25 KNOTS WITH SOME HIGHER GUSTS
POSSIBLE. LOW LEVEL WIND SHEAR MAY BE SEEN AT ALL TAFS DUE TO A LOW
LEVEL JET ACROSS THE AREA.

&&

.PREV DISCUSSION... /ISSUED 205 AM CDT FRI MAR 15 2013/

.SHORT TERM...TODAY THROUGH MONDAY

ELEVATED WINDS HAVE KEPT TEMPS MUCH WARMER THIS MORNING...WITH TEMPS
REMAINING GENERALLY IN THE 50S AND 60S SO FAR THIS MORNING...UNDER A
MOSTLY CLEAR SKY. HOWEVER...SOME SPOTS WHERE WINDS BECAME LIGHT HAVE
DROPPED INTO THE UPPER 30S TO LOW 40S. BREEZY CONDITIONS WILL BE THE
MAIN STORY FOR THIS FRI AFTERNOON AS SFC PRESSURE GRADIENT TIGHTENS
ACROSS THE REGION WITH SFC LOW PRESSURE DEVELOPING TO THE NORTH.
EXPECT SOUTH AND SW WINDS OF 15 TO 20 MPH...WITH GUSTS OF 25 TO 30
MPH POSSIBLE. AS A RESULT...WILL CONTINUE WITH LAKE WIND ADV FOR
MUCH OF THIS FRI.

BREEZY SRLY WIND AND MIXING OF AIR ALOFT TO THE SFC WILL ALLOW TEMPS
TO WARM WELL INTO THE 70S AND EVEN LOW 80S FOR MOST LOCATIONS.
MOISTURE LEVELS HAVE ALSO BE ON THE INCREASE AS A RESULT OF THE SRLY
FLOW RECENTLY. EVEN WITH INCREASED MOISTURE...THE VERY WARM TEMPS
WILL RESULT IN MIN RH VALUES DROPPING BELOW 30 PERCENT THIS
AFTERNOON...ESPECIALLY ACROSS WRN SECTIONS OF THE CWA. ELEVATED
WILDFIRE DANGER WILL EXIST AS A RESULT OF THE LOW RH AND BREEZY
CONDITIONS.

BREEZY CONDITIONS WILL PERSIST INTO SAT...WITH A LAKE WIND ADV
POSSIBLY NECESSARY AS WELL FOR PORTIONS OF THE CWA. PRECIP CHANCES
WILL REMAIN LOW THROUGH THE DAYTIME PERIOD FOR MOST LOCATIONS.
HOWEVER...A FRONT WILL DROP SOUTH INTO SRN MO AND PORTIONS OF NRN AR
BY SAT NIGHT...WITH POTENTIAL FOR PRECIP INCREASING FOR THE NRN
THIRD OF THE STATE. EXPECT MAINLY SHRA...THOUGHT SOME THUNDERSTORMS
WILL ALSO BE POSSIBLE. THIS FRONT WILL SAG FURTHER SOUTH BY
SUN...WITH THE POPS INCREASING FURTHER SOUTH AS WELL.

PRECIP CHANCES WILL PERSIST SUN NIGHT INTO MON AS THIS FRONT LIFTS
BRIEFLY BACK NORTH WITH THE APPROACH OF AN UPPER LEVEL TROUGH AXIS
TO THE WEST. ANOTHER COLD FRONT WILL MOVE THROUGH THE STATE BY LATE
MON AFTERNOON AS THE UPPER LEVEL TROUGH MOVE THROUGH THE REGION.
PRECIP CHANCES WILL DECREASE FROM NW TO SE BY LATE MON AFTERNOON AND
EVENING...WITH ALL PRECIP EAST OF AR BY THE BEGINNING OF THE LONG
TERM PERIOD.

&&

.LONG TERM...TUESDAY THROUGH THURSDAY

ON TUESDAY THE SURFACE HIGH PRESSURE WILL BE FILTERING IN OVER THE
SOUTHERN PLAINS AS THE UPPER BROAD TROUGH SETTLES EAST. ON WEDNESDAY
MODELS ARE STILL UNCERTAIN AS SOME WEAK UPPER ENERGY MOVES THROUGH
THE MORE ZONAL UPPER FLOW...BUT WITH VERY LIMITED MOISTURE
RETURN...ONLY SOME CLOUDS MAY BE SEEN. GFS HAS LOW QPF WHILE EURO
HOLDS QPF WELL WEST. AT THIS TIME WILL KEEP FORECAST DRY. WEDNESDAY
NIGHT TO THURSDAY...ENOUGH MOISTURE MAY RETURN TO AR FROM THE SOUTH
AND A LOW CHANCE OF SHOWERS AND POSSIBLE THUNDER WILL BE IN THE
FORECAST. SOME UNCERTAINTY DOES REMAIN 6 TO 7 DAYS OUT AND OVERALL
RAIN CHANCES WILL BE KELP LOW AT THIS TIME. TEMPERATURES WEDNESDAY
THROUGH THURSDAY WILL BE AT OR A BIT ABOVE NORMAL VALUES.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     80  56  74  47 /   0  10  20  50
CAMDEN AR         80  54  77  55 /   0   0  10  20
HARRISON AR       81  55  69  45 /   0  10  20  60
HOT SPRINGS AR    79  55  77  54 /   0   0  10  30
LITTLE ROCK   AR  80  55  77  52 /   0   0  10  40
MONTICELLO AR     78  54  78  55 /   0   0  10  20
MOUNT IDA AR      79  55  75  54 /   0   0  10  30
MOUNTAIN HOME AR  81  55  69  45 /   0  10  20  70
NEWPORT AR        79  55  75  48 /   0   0  20  50
PINE BLUFF AR     78  54  76  53 /   0   0  10  30
RUSSELLVILLE AR   81  54  77  51 /   0   0  10  50
SEARCY AR         78  54  75  50 /   0   0  10  50
STUTTGART AR      77  54  76  52 /   0   0  10  30
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS
EVENING FOR ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-
CLEVELAND-CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-
HOT SPRING-INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-
LOGAN-LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-
POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN
BUREN-WHITE-WOODRUFF-YELL.

&&

SHORT TERM...62 / LONG TERM...59
Hazardous weather outlook, Mar 15, 4:00 AM CST, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT FRI MAR 15 2013

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-160930-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT FRI MAR 15 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THE WILD FIRE DANGER WILL INCREASE TODAY OVER MUCH OF ARKANSAS
DUE TO A COMBINATION OF ELEVATED WINDS...DRY CONDITIONS AND WARM
TEMPERATURES. THE ARKANSAS FORESTRY COMMISSION HAS RAISED THE
WILDFIRE DANGER TO MODERATE OVER MUCH OF WESTERN TO CENTRAL
ARKANSAS. SOUTHWEST WINDS WILL REACH 10 TO 25 MPH WITH SOME GUSTS
POSSIBLE...AND WITH DRY AND WARM CONDITIONS AS MINIMUM AFTERNOON
RELATIVE HUMIDITY VALUES LOWER TO THE UPPER 20S TO UPPER 30S
PERCENT...WILL ENHANCE THE WILD FIRE DANGER ACROSS THE STATE. EXTRA
CAUTION SHOULD BE USED TODAY IF BURNING AND ANY WILD FIRE COULD GET
OUT OF CONTROL IF NOT MONITORED CLOSELY.

ALSO DUE THE ELEVATED WINDS TODAY...A LAKE WIND ADVISORY WILL BE
IN EFFECT ACROSS MOST OF ARKANSAS. BOATERS ON AREA LAKES SHOULD
USE EXTRA CAUTION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE WILD FIRE DANGER WILL REMAIN ELEVATED ON SATURDAY BUT RELATIVE
HUMIDITY VALUES ARE EXPECTED TO INCREASE WITH THE SOUTH WINDS.
OTHERWISE A STORM SYSTEM IS FORECAST TO BRING THE NEXT CHANCE OF
SHOWERS AND ISOLATED THUNDERSTORMS TO THE NATURAL STATE LATE
SATURDAY AND CONTINUE THROUGH MONDAY. HEAVY RAIN MAY BE POSSIBLE
IF THE SYSTEM STALLS OVER THE STATE...AND THIS WILL CONTINUE TO BE
MONITORED. ALSO THE THREAT OF ANY SEVERE STORMS WITH THE SYSTEM
APPEARS TO BE VERY LOW AT THIS TIME. THE SYSTEM WILL PUSH EAST OF
ARKANSAS TUESDAY MORNING WITH COOLER AND DRY AIR RETURNING TO THE
STATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

59

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Woodruff

When
March 15, 8:40 AM CST to March 18, 10:30 AM CST
Where
Woodruff County, 0.69 mi WSW of Riverside to 1.15 mi SW of Riverside
Cause
Heavy Rain
Property damage
$1,000
Reported by
River/Stream Gage
Coordinates
35.275, -91.241

Heavy rain during the first half of the month fell on an already high Cache River. The Cache River at Patterson remained elevated from a wet first two months of the year. The additional rainfall in March pushed the Cache River at Patterson above flood stage for a few days in the middle of March.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2013Every state in 2013This day in weather historyWarnings in Arkansas, March 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 432998.